Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

192 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have aching neck and swollen left gland. Taking doxycycline for GERD. How to get rid of pain?

Answered by
Dr.
Dr. Hariom Sharma

ENT Specialist

Practicing since :2006

Answered : 1113 Questions

default
Posted on Wed, 11 Dec 2013 in Ear, Nose and Throat Problems
Question: Just saw my Endocrinologist 4 weeks ago and everything looked fine except for my nodules which have not changed in 2 years. Since returning to Afghanistan 3 weeks ago, I am having aching in neck/esophagus and only left gland swollen. Tonsils not swollen and throat not sore. Neck is stiff and having discomfort when swallowing. I have GERD, but it does not seem to be that. Take 100mg of Doxycycline daily (antimalarial). Started taking it twice in case it was infection. At a loss here and not getting better. Pain not consistent. sometimes it is nearly gone, but comes back full force. Thanks, XXXX
doctor
Answered by Dr. Hariom Sharma 28 minutes later
Brief Answer: Doxycyclin related side effects Detailed Answer: Hi Sir, I have gone through your query. It suggests that in present scenario you are suffering from the doxycyclin related side effects. For your kind information---Adverse Drug Reactions of doxycyclin related to gastro intestinal tract are- 1. Nausea, 2. GI upsets, 3. Glossitis and 4. Dysphagia i.e. swallowing difficulties (as you have -Neck is stiff and having discomfort when swallowing) In this type of our patients I advised antacid with this drug. For your left nodule of the thyroid better to go for the USG guided fine needle aspiration cytology and thyroid profile to reach the near diagnosis and better management. If you have any doubt, I will be available for your query.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Hariom Sharma 14 minutes later
Thank you, Doctor. I do take nexium 40mg x1 daily in morning and take TUMS antacids daily in afternoon and evening. The pain can sometimes be like someone is squeezing my throat/choking me. Strangely enough, sometimes a burp can relieve some of the discomfort. I will see what I can do about seeing medical professional here. Just wanted an opinion before I sought attention since it is such a pain here in Afghanistan.
doctor
Answered by Dr. Hariom Sharma 19 minutes later
Brief Answer: Go for life style modification Detailed Answer: Hi Sir, I have gone through your follow up query. You are on right medicine. You may go for life style modifications for 15 days such as---> 1. Eat several small meals instead of two or three large meals. 2. Avoid Chocolate, mint, alcohol and spicy foods if you have. 3. Do not smoke or chew tobacco if you do. 4. Do not wear tight cloth 5. Lose weight if you are overweight. After this if your symptoms not improve then go for the oesophagoscopy for better diagnosis and management. Wish you good health
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Nexium

doctor1 MD

Over the last 7-8 years I had recurring chest pain . A series of tests were done including ECGs, stress test, halter test, Percentine perfusion test and CT scan andin late 2011 my cardiologist concluded that the symptoms were not heart related. Over the last two months my symptoms have returned: chest pain radiating into left arm, left side rib cage, chronic headache, sometime severe usually pressure in the ears and around them. Usually I wake up very early in the morning with chest pain, sometime palpitations and headache. Today I had a severe attack of headache as if my head is in a vice. It continues. I suffer from Acid reflux, somewhat hi blood pressure ( highest readinfg 139/ 78; average of last 11 readings 128/72) hi cholesterol, hypo thyroid (TSH up to 21.8). I am on Nexium 40mg, Metoprolol 50mg, Lipitor 20mg and El Troxin 0.075. My Endicronologist is trying to calibrate the Eltroxin dose. He thinks my symptoms are not Thyroid related. I have been trying to get an appointment with my GP since june 25. She is on holiday and the earliest appointment I got is August 17. My symptoms -- chest pain, headache, radiating pain in shoulder blade, sometimes left ribs, pressure in the eyes, ears continue and I think progressively getting worse. I was treated for prostate 8 years ago, monitored annually the PSA has been much below zero, negligible sometime difficult to trace. Sorry for such a complicated story. I do not know what to do. Should I go to the emergency everyday???? Will appreciate any suggestions

doctor1 MD

10 yr old daughter s symptoms are sneezing that clears her sinus cavities several times a day even though she has no congestion, drainage, burping, feeling of food sitting in throat or esophagus, nausea, hardness in stomach. Cat scan of sinuses showed very slight inflammation; upper endoscopy w/ biopsies & ph probe were all clear; scratch test for food & environment all clear. Allergy meds, Nexium, Prilosec failed to resolve symptoms. What might cause these symptoms?

doctor1 MD

I am just starting plaquenil 200mg twice a day. But I also need to take metformin, Lipitor and nexium. I m not sure how to time them all properly. I also need to take a multimineral/multivitamin and iron as well. Concerned about my stomach as well as I have GERD too.

doctor1 MD

I m 60 yrs. old, 178lbs and pretty good health. The following symtoms I have a tickle in my throat which leads to a cough watery eyes with pressure, runny nose, clearing throat and sometimes hoarseness. I drink water and eventually stops. I have been to ENT doctor.(which recommended having an endoscopy). I have had an endoscopy, which the Dr. mentioned Barett s esophagus (no cancer). I m on Nexium 40 mg since March but then started feeling a lump in my throat everytime I swallowed. I went back to ENT Dr. (no lump to be seen) but said the symtoms I mentioned sound like LPR Reflux (given a booklet) and yes I have about (4) symtoms. Now I m also on Zantac 150 MG. I don t see much change with all the medicine. I had/have NO SYMTOMS at all of heartburn, acid coming up, burping etc. right from the beginning just a chronic cough which lead to the ENT Dr. which lead to so on so forth. I m leary of staying on any medication for a long period of time, especially PPI s. What possibly do you think my condition may be and what is your thought about the medications. Thank you Patrice

doctor1 MD

Hi! I recently started taking zoloft for anxiety and have found it to be very very helpful to me. One thing, however, is that it seems to cause a great deal of GI problems for me. I am taking severe severe bloating , gas, indigestion and some...

doctor1 MD

I was diagnosed with GERD and had the Nissen Fundoplication surgery 6 weeks ago to fix my hiatal hernia . Since the surgery I still have the same exact symptoms I had before and I'm taking the same amount of acid medication as before to control...

doctor1 MD

I am 60 very athletic. I shoveled this morning and came in light headed, with ears ringing louder than normal. I feel and have felt a sense of anxiousness. I had some tingling in my right fingers though started some r shoulder exercises yesterday....